Alert archive / New Jersey / Small Craft Advisories in 2018

Small Craft Advisory 81, NWS Philadelphia/Mount Holly

October 4, 2018

NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 4, 2018, 3:39 PM EDT. It took effect at Oct 5, 2018, 6:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2018, 3:39 PM EDT (19:39 UTC)
In effect from
Oct 5, 2018, 6:00 AM EDT
Expired
Oct 5, 2018, 9:35 PM EDT
In force
16 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

999 
WHUS71 KPHI 041939
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
339 PM EDT Thu Oct 4 2018

ANZ450>455-051000-
/O.NEW.KPHI.SC.Y.0081.181005T1000Z-181006T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
339 PM EDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT
SATURDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 6 AM Friday to 6 AM EDT
Saturday.

* Winds...Northeast 10 to 20 kt with gusts up to 30 kt.

* Seas...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
4 follow-up statements
670 
WHUS71 KPHI 050740
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
340 AM EDT Fri Oct 5 2018


ANZ450>455-052045-
/O.CON.KPHI.SC.Y.0081.181005T1000Z-181006T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
340 AM EDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* Winds...Northeast 10 to 20 kt with gusts up to 25 kt.

* Seas...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
669 
WHUS71 KPHI 051337
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
937 AM EDT Fri Oct 5 2018

ANZ450>455-060245-
/O.CON.KPHI.SC.Y.0081.000000T0000Z-181006T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
937 AM EDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* Winds...Northeast 10 to 20 kt with gusts up to 25 kt.

* Seas...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
518 
WHUS71 KPHI 051942
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
342 PM EDT Fri Oct 5 2018

ANZ450>455-060845-
/O.EXT.KPHI.SC.Y.0081.000000T0000Z-181007T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
342 PM EDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

* Winds...East 10 to 20 kt with gusts up to 25 kt this evening.
  Southeast 10 to 15 kt on Saturday. South 5 to 10 kt Saturday 
  night.
 
* Seas...4 to 6 feet through Saturday, then 3 to 5 feet Saturday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
993 
WHUS71 KPHI 060135
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
935 PM EDT Fri Oct 5 2018

ANZ450>455-061000-
/O.CAN.KPHI.SC.Y.0081.000000T0000Z-181007T1000Z/
/O.NEW.KPHI.SW.Y.0008.181006T0135Z-181007T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
935 PM EDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
EDT SUNDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory for hazardous seas, which is in effect until 6 AM
EDT Sunday. 

* Seas...4 to 6 feet through Saturday, then 3 to 5 feet Saturday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 3:39 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 4, 3:39 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
339 PM EDT Thu Oct 4 2018

.SYNOPSIS...
A cold front will continue to shift offshore this evening and
overnight. High pressure will build across eastern Canada and
New England Friday into Saturday, while nosing its way down into
the Mid Atlantic region. This high will shift offshore Saturday
night, but still affect our weather into Sunday. A backdoor
frontal boundary is forecast to approach the area late Sunday
into Monday. High pressure reestablishes itself off the Mid
Altantic coast on Tuesday into Wednesday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A weak warm front has made little progress northward through
early afternoon and is stalling across the region. Meanwhile, a
cold front is dropping down through western Pennsylvania and
will approach our region this evening.

An area of showers along a pre-frontal trough, will move
through the region this afternoon. Theses showers are generally
light, although a few heavier showers may be embedded within the
group. However, these showers are moving fairly quickly through
the area and are not expected to pose much of a threat.

The front will arrive later this evening. Showers and
thunderstorms will move through the region with the front.
Severe potential isn't look great across the region for this
afternoon. Best instability is located across our southern areas
where strong sunshine has been present much of the day and
temperatures have warmed well into the 80s. As you head north,
there has been a stubborn layer of clouds that persisted through
much of the morning and into the early afternoon, limiting
surface heating and in turn the surface instability. Shear looks
best to the north of our area where a shortwave is rotating
through the mid level flow. As usual, it doesn't look like
things are really lining up over our area. Best forcing will be
with the front itself so we could see a few stronger cells
develop. PWATs have increased quite a bit in the southerly flow
and rainfall rates could pose a problem, especially through the
urban corridor where flash flood guidance values are pretty low.
Right now the front looks to be progressive enough that we
shouldn't have too many flooding concerns but should it start to
slow or stall, it may lead to a few problems and will need to
be monitored closely.

Once the front moves through, things should start to clear up
pretty quickly. Some patchy fog may develop before the drier air
arrives. Should be a decent temperature gradient overnight as
areas to the north and west will clear out and cool off faster
than areas to the south and east. Lows in the upper 40s to mid
50s north and west of the I-95 corridor, upper 50s to lower 60s
around the I-95 corridor, and mid to upper 60s south and east of
the I-95 corridor.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The front should clear to the south of the region by early
Friday. Winds will shift to the north and then northeast,
bringing in a return to some cooler weather. Skies may not fully
clear out, especially across southern areas.

Temperatures will feel much cooler in the easterly flow and
around 10 to 20 degrees cooler than this afternoon. Highs will
range from the lower 60s across the northern areas to lower 70s
across the southern zones.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Crummy weather is possible at times this weekend, although it
will not be heavy rain or thunderstorms which is the good news.

High pressure will continue building across eastern Canada
Friday night and into New England Saturday morning, while our
area will be on the far southern edge as it noses its way down
the east coast. This will set up a northeasterly flow across the
area which will likely bring in cool and moist conditions.
There are indications that areas of fog and drizzle, or light
rain, will develop overnight Friday into Saturday morning across
much of the area. On Saturday, the high remains to our north,
but begins to shift offshore of the east coast later in the day
and into Saturday night. It is possible that the fog and
drizzle, or light rain, may end for some areas. However,
portions of northeast Pennsylvania and northern New Jersey may
continue with some patchy drizzle or light rain during the day
Saturday. However, once again Saturday night, patchy fog and
drizzle may once again develop across the area.

As we move into Sunday, the high shifts a little farther south
as a backdoor cold front approaches from the north. This should
turn the surface flow a little more southwest which should help
end the fog and drizzle chances, but cloud cover may remain
across the area.

The backdoor cold front will continue toward our area Sunday
night into Monday. It is not currently forecast to move
completely across our area before it begins to return northward
later Monday into Monday night. However, as it moves into the
area, it will bring a chance of rain to much of eastern
Pennsylvania and central/northern New Jersey.

High pressure centers itself offshore of the Mid Atlantic later
Tuesday into Wedensday, which should provide dry conditions
through Wednesday. However, this will not last long as a cold
front is forecast to approach the area late Thursday into
Thursday night when our next chance of showers and thunderstorms
moves into the area.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Mainly VFR conditions expected. MVFR or lower
conditions possible as showers and thunderstorms, associated
with a cold front, cross the terminals. Conditions return to VFR
behind the cold front. South to southwest winds will turn to
the northwest and then north around 10 knots or less behind the
cold front.

Friday...Mainly VFR conditions expected. Northeast to east
winds around 5 to 10 knots. Some MVFR ceilings may move inland
in the easterly flow affecting KACY.

OUTLOOK...

Friday night-Tuesday...An extended period of sub VFR conditions
possible with IFR overnight each night with low clouds and
fog/drizzle. Conditions may improve to MVFR during the day.

&&

.MARINE...
A Small Craft Advisory is in effect for the Atlantic coastal
waters for Friday and Friday night.

Tonight...Sub-advisory conditions are expected to continue on
the area waters. Winds start to increase behind a cold frontal
passage late tonight. Gusts may start to near 25 knots by
daybreak in the northeasterly flow.

Friday...A Small Craft Advisory is in effect for Friday. Winds
and seas will both increase on Friday. Seas will build to 5 to 6
feet. NE winds will increase to around 15 to 20 knots with
gusts up to 30 knots possible.

Outlook... Friday night...Small Craft Advisory in effect due
to elevated seas.

Saturday-Saturday night...Small Craft Advisory may need to be
extended due to elevated seas continuing.

Sunday-Tuesday...Seas expected to subside below advisory levels
during the day Sunday and remain below advisory levels through
Tuesday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 6 AM Friday to 6 AM EDT Saturday for
     ANZ450>455.

&&

Synopsis...Robertson
Near Term...Meola
Short Term...Meola
Long Term...Robertson
Aviation...Robertson/Meola
Marine...Robertson/Meola
Hazardous weather outlook, Oct 4, 2:55 AM EDT, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
255 AM EDT Thu Oct 4 2018

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-050700-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
255 AM EDT Thu Oct 4 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-050700-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
255 AM EDT Thu Oct 4 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Nearby

Small Craft Advisories in New Jersey, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.